Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 16, 2014, 4:16 PM CDT for Yazoo County, Mississippi. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2014, 4:16 PM CDT (21:16 UTC)
- Expired
- Apr 17, 2014, 9:08 PM CDT
- In force
- 29 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yazoo River at Yazoo City (YZOM6).
- Action stage
- 28 ft
- Minor stage
- 29 ft
- Moderate stage
- 36 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
428
WGUS44 KJAN 162116
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
416 PM CDT WED APR 16 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC163-172100-
/O.NEW.KJAN.FL.W.0055.140416T2116Z-140417T2100Z/
/YZOM6.1.ER.140416T1305Z.140417T0000Z.140417T0600Z.NO/
416 PM CDT WED APR 16 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE YAZOO RIVER AT YAZOO CITY
* UNTIL THURSDAY AFTERNOON.
* AT 1:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST AND WILL BEGIN TO FALL SLOWLY
THIS EVENING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER YAZOO RIVER
YAZOO CITY 29 29.1 WED 01 PM 28.3 26.1 25.2 NEAR CREST
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$3 follow-up statements
445
WGUS84 KJAN 170238
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
938 PM CDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI..
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC163-172100-
/O.CON.KJAN.FL.W.0055.000000T0000Z-140417T2100Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T0600Z.NO/
938 PM CDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR THE YAZOO RIVER AT YAZOO CITY
* UNTIL THURSDAY AFTERNOON.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THURSDAY MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER YAZOO RIVER
YAZOO CITY 29 29.1 WED 09 PM 28.6 26.1 25.1 FALLING
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$569
WGUS84 KJAN 171459
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
959 AM CDT THU APR 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC163-180629-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-140418T0629Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T1529Z.NO/
959 AM CDT THU APR 17 2014
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE YAZOO RIVER AT YAZOO CITY
* UNTIL LATE TONIGHT.
* AT 9:00 AM THURSDAY THE STAGE WAS 29.1 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER YAZOO RIVER
YAZOO CITY 29 29.1 THU 09 AM 28.2 27.0 25.6 VERY SLOW FALL
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$145
WGUS84 KJAN 180208
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
908 PM CDT THU APR 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC163-180238-
/O.CAN.KJAN.FL.W.0055.000000T0000Z-140418T0629Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T1700Z.NO/
908 PM CDT THU APR 17 2014
THE FLOOD WARNING IS CANCELLED FOR THE YAZOO RIVER AT YAZOO CITY.
* AT 8:00 PM THURSDAY THE STAGE WAS 28.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 12:00 PM THURSDAY.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 27.1 FEET BY SATURDAY
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER YAZOO RIVER
YAZOO CITY 29 28.8 THU 08 PM 28.2 27.1 25.8 FALLING
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 16, 3:51 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 16, 3:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT WED APR 16 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...DRY WEATHER LOOKS TO CONTINUE TONIGHT INTO THURSDAY AS HIGH PRESSURE TO THE NORTHEAST CONTINUES ITS INFLUENCE OVER THE REGION. TEMPS TONIGHT WILL ONCE AGAIN BE CHILLY...RANGING FROM THE UPPER 30S EAST TO THE LOWER 40S WEST. WINDS WILL BE BECOMING SOUTHWESTERLY BY THURSDAY AFTERNOON ALLOWING FOR WARMER TEMPS...MAINLY AROUND 70. A DISTURBANCE LOOKS TO DEVELOP IN THE GULF ON THURSDAY...WHICH COULD BRING A CHANCE OF SHOWERS ACROSS PORTIONS OF THE CWA THURSDAY NIGHT INTO FRIDAY. THE CHANCES FOR THIS WILL DEPEND ON THE TRACK OF THIS DISTURBANCE. LATEST MODELS INDICATE THAT THE BEST CHANCES FOR PRECIP WILL REMAIN TO OUR SOUTH WITH THIS SYSTEM. IN ADDITION...A COLD FRONT WILL BE APPROACHING THE CWA FRIDAY FROM THE NW. THIS FRONT LOOKS TO WEAKEN AS IT MOVES IN...SO NOT MUCH IMPACT EXPECTED FROM THIS SYSTEM AT THIS TIME AND WILL ONLY GO WITH SLIGHT CHANCE POPS FOR MOST LOCATIONS. TEMPS ON FRIDAY WILL BE WARMING TO NEAR NORMAL FOR THIS TIME OF YEAR...MAINLY IN THE MID 70S. /27/ .LONG TERM...SATURDAY THROUGH TUESDAY...WE WILL CONTINUE OUR PROGRESSIVE COMPLICATED SPLIT FLOW PATTERN THROUGH THE PERIOD. THERE IS SOME AMPLITUDE AND TIMING DIFFERENCES ON THE MOVEMENT OF THE NORTHERN AND SOUTHERN STREAM SHORTWAVES. EVEN THE GFS ENSEMBLES HAD SOME DIFFERENCES IN THE MOVING AND PHASING OF SHORTWAVES IN THE NORTHERN AND SOUTHERN STREAMS. HOWEVER ALL MODELS HAD SOME FORM OF A COMPLICATED SPLIT FLOW PATTERN. THE GFS AND EURO GENERALLY AGREED WITH THE GENERAL PATTERN AND MOVEMENT OF SOUTHERN STREAM ENERGY BUT NOT MUCH AGREEMENT IN THE AMPLITUDE AND QPF WITH THE SHORTWAVES. THIS ALSO THE CASE WITH THE NAVGEM MODEL WITH ITS OWN SOLUTION WITH THIS UNSETTLED PATTERN. IT TRIED TO KEEP THE AREA DRY FOR THE WEEKEND INTO EARLY NEXT WEEK. SO FORECAST CONFIDENCE IS NOT REAL HIGH WITH THE TIMING OF THE MODELS ON THIS PROGRESSIVE PATTERN. STARTING ON THE WEEKEND UPPER RIDGING WITH INCREASING HEIGHTS BUILDS ACROSS THE REGION FROM THE WEST. A NEARLY PHASED SHORT WAVE WILL APPROACH THE REGION FROM THE PLAINS FOR SUNDAY. SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL BUILD IN MOISTURE IN FROM THE WEST FROM SATURDAY NIGHT INTO SUNDAY. PWATS ON SUNDAY WILL INCREASE TO AROUND 1.5 INCHES. MODELS SOUNDINGS DON'T SHOW MUCH CAPPING WITH THIS SYSTEM. AS MOISTURE TRANSPORT WILL HAVE ERODED THE DRY LAYER IN THE MIDLEVELS FOR SUNDAY THROUGH MONDAY FOR DEEPER LAYER CONVECTION. MIDLEVEL DRYING DOES COME BACK SOME ON TUESDAY AS WE GET SOME DRY INFLOW FROM THE APPROACHING UPPER RIDGING FROM THE WEST. THERE WILL BE SOME INSTABILITY WITH THIS SYSTEM AS A WARM FRONT PUSHES ACROSS THE REGION. THE SHORTWAVE WILL TAKE ITS TIME PUSHING THROUGH THE REGION WHICH MEANS THAT THE WARM FRONT WILL BE STATIONARY NORTH OF THE REGION FOR SUNDAY INTO TUESDAY. THERE WILL BE ENOUGH INSTABILITY FOR CONVECTION FOR SUNDAY THROUGH TUESDAY. THE SHORTWAVE WILL FINALLY EXIT THE REGION BY TUESDAY NIGHT ALONG WITH THE SHOWERS AS UPPER RIDGING BUILDS IN FROM THE WEST. AS FAR AS POPS AND TEMPS ARE CONCERN GENERALLY STUCK CLOSE TO A BLEND OF MEX...GMOS AND HPC GUIDANCE. /17/ && .AVIATION...A FEW HIGH CLOUDS WILL SPREAD INTO THE AREA FROM THE WEST BUT VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 40 70 55 76 / 0 4 16 14 MERIDIAN 37 69 52 74 / 0 4 20 16 VICKSBURG 41 69 54 76 / 0 4 16 14 HATTIESBURG 41 70 55 76 / 0 8 24 16 NATCHEZ 42 68 55 75 / 0 6 16 16 GREENVILLE 42 70 54 76 / 0 4 16 14 GREENWOOD 40 70 54 76 / 0 4 16 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 16, 2:25 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT WED APR 16 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 225 PM CDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 22 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.